MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Model Number 1601-58
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the catheter for investigation since it was discarded by the user.Hence, we could not conclusively determine the root cause of the reported incident.During our follow-up investigation, we were informed by the surgeon that the balloon was used to remove a thromboembolism.The catheter was used in a non-calcified vessel as it was used to remove a clot due to an acute ischemia.The catheter ruptured during a trans-popliteal retrograde thrombectomy.The balloon of the tuftex embolectomy catheter ruptured during the forth pass.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no harm to the patient because of this malfunction.
 
Event or Problem Description
During a thrombectomy procedure, the balloon of the tuftex embolectomy catheter ruptured when the surgeon attempted to remove the thrombus from the patient's vessel.The balloon ruptured in his 4th pass.The surgeon failed his first three attempts to remove the thrombus from the patient's vessel.There was no harm to the patient because of this malfunction.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
lemaitre vascular, inc.
63 second ave MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key14466011
Report Number1220948-2022-00041
Device Sequence Number4637670
Product Code DXE
UDI-Device Identifier00840663100514
UDI-Public00840663100514
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1601-58
Device Catalogue Number1601-58
Device Lot NumberQSL1026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown